Alert archive / Indiana / Flood Watches in 2011

Flood Watch 1, NWS Indianapolis, IN

February 27, 201139 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Feb 27, 2011, 4:17 AM EST for 39 counties in Indiana. It took effect at Feb 28, 2011, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 4:17 AM EST (09:17 UTC)
In effect from
Feb 28, 2011, 12:00 AM EST
Expired
Feb 28, 2011, 10:22 AM EST
In force
10 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS63 KIND 270917
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 AM EST SUN FEB 27 2011

...A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM
MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...COVINGTON
AND CLINTON THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MONDAY...

LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY
MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT
RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY AREAS.

INZ030-031-036>042-044>049-051>057-060>065-067>072-271730-
/O.NEW.KIND.FA.A.0001.110228T0500Z-110228T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
417 AM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
 AREAS...BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...
 DAVIESS...DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...
 HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...
 KNOX...LAWRENCE...MADISON...MARION...MARTIN...MONROE...
 MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...
 RUSH...SHELBY...SULLIVAN...TIPTON AND VIGO.

* FROM LATE TONIGHT THROUGH MONDAY AFTERNOON

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING
  SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN
  SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE
  PROBLEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ021-028-029-035-043-271730-
/O.NEW.KIND.FA.A.0001.110228T0500Z-110228T1700Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
INCLUDING THE CITY OF...LAFAYETTE
417 AM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
 AREAS...CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND 
 WARREN.

* FROM LATE TONIGHT THROUGH MONDAY MORNING

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING
  SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN
  SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE
  PROBLEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
5 follow-up statements
657 
WGUS63 KIND 271511
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 AM EST SUN FEB 27 2011

...A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM
MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...COVINGTON
AND CLINTON THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MONDAY...

LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY
MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT
RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY
AREAS.

INZ030-031-036>042-044>049-051>057-060>065-067>072-272300-
/O.CON.KIND.FA.A.0001.110228T0500Z-110228T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1011 AM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS...
 DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS...
 HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX...
 LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY...
 MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...
 SULLIVAN...TIPTON AND VIGO.

* FROM LATE TONIGHT THROUGH MONDAY AFTERNOON

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING 
 SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN 
 SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE 
 THE PROBLEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ021-028-029-035-043-272300-
/O.CON.KIND.FA.A.0001.110228T0500Z-110228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
INCLUDING THE CITY OF...LAFAYETTE
1011 AM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN.

* FROM LATE TONIGHT THROUGH MONDAY MORNING

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING 
 SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN 
 SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE 
 THE PROBLEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JAS
224 
WGUS63 KIND 272007
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 PM EST SUN FEB 27 2011

...A FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 400 PM
MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...COVINGTON
AND CLINTON AREAS THE FLOOD WATCH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON MONDAY...

LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY
MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT
RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY
AREAS.

INZ030-031-036>042-044>049-051>057-060>065-067>072-280415-
/O.CON.KIND.FA.A.0001.110228T0500Z-110228T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
307 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS...
 DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS...
 HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX...
 LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY...
 MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...
 SULLIVAN...TIPTON AND VIGO.

* FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING 
 SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN 
 SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE 
 THE PROBLEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ021-028-029-035-043-280415-
/O.CON.KIND.FA.A.0001.110228T0500Z-110228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
INCLUDING THE CITY OF...LAFAYETTE
307 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT
THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN.

* FROM MIDNIGHT EST TONIGHT THROUGH MONDAY MORNING

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING 
 SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN 
 SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE 
 THE PROBLEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

77/TDUD
862 
WGUS63 KIND 280147
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EST SUN FEB 27 2011

...A FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
400 PM MONDAY FOR MOST OF CENTRAL INDIANA. FOR THE LAFAYETTE...
COVINGTON AND CLINTON AREAS THE FLOOD WATCH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON MONDAY...

LOCALLY HEAVY RAINFALL WILL OCCUR LATE TONIGHT AND MONDAY
MORNING. THIS COMBINED WITH MELTING SNOW WILL CAUSE A SIGNIFICANT
RISE IN STREAMS AND CREEKS AND FLOODING WILL BE LIKELY IN MANY
AREAS.

INZ030-031-036>042-044>049-051>057-060>065-067>072-281000-
/O.CON.KIND.FA.A.0001.110228T0500Z-110228T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
847 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS...
 DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS...
 HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX...
 LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY...
 MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...
 SULLIVAN...TIPTON AND VIGO.

* FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING
  SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN
  SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE
  PROBLEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ021-028-029-035-043-281000-
/O.CON.KIND.FA.A.0001.110228T0500Z-110228T1700Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
INCLUDING THE CITY OF...LAFAYETTE
847 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT
THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 CARROLL...FOUNTAIN...TIPPECANOE...VERMILLION AND WARREN.

* FROM MIDNIGHT EST TONIGHT THROUGH MONDAY MORNING

* HEAVY RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING CAUSING
  SIGNIFICANT FLOODING ON MOST STREAMS AND CREEKS. OVER NORTHERN
  SECTIONS OF CENTRAL INDIANA MELTING SNOW WILL ALSO AGGRAVATE THE
  PROBLEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
846 
WGUS63 KIND 280944
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 AM EST MON FEB 28 2011


...THE FLOOD WATCH HAS BEEN CANCELLED FOO CARROLL...TIPPECANOE AND
WARREN COUNTIES. IT STILL REMAINS IN EFFECT UNTIL NOON FOR
FOUNTAIN AND VERMILLION COUNTY AND FOR THE REST OF CENTRAL INDIANA
UNTIL 400 PM EST...

SIGNIFICANT FLOODING WAS OCCURRING OVER MOST AREAS. THE HEAVIEST
RAIN WAS OVER EAST CENTRAL AND SOUTHEAST INDIANA AND WILL BEGIN
FROM THE NORTHWEST LATER THIS MORNING.


INZ021-028-029-281045-
/O.CAN.KIND.FA.A.0001.000000T0000Z-110228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-
INCLUDING THE CITY OF...LAFAYETTE
444 AM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. HEAVY
RAINS HAVEN ENDED AS IT HAS MOVED TO THE SOUTHEAST. HOWEVER LOW
LAND FLOODING WILL CONTINUE FROM PREVIOUS HEAVY RAINS.


$$

INZ030-031-036>042-044>049-051>057-060>065-067>072-281745-
/O.CON.KIND.FA.A.0001.000000T0000Z-110228T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
444 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BOONE...BROWN...CLAY...CLINTON...DAVIESS...
 DECATUR...DELAWARE...GREENE...HAMILTON...HANCOCK...HENDRICKS...
 HENRY...HOWARD...JACKSON...JENNINGS...JOHNSON...KNOX...
 LAWRENCE...MADISON...MARION...MARTIN...MONROE...MONTGOMERY...
 MORGAN...OWEN...PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...
 SULLIVAN...TIPTON AND VIGO.

* UNTIL 4 PM EST THIS AFTERNOON

* HEAVY RAINS WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL AND
  EAST CENTRAL INDIANA UNTIL MID MORNING. HEAVY RAINS LAST NIGHT
  HAVE PRODUCED SIGNIFICANT FLOODING ON MANY STREAMS AND CREEKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ035-043-281700-
/O.CON.KIND.FA.A.0001.000000T0000Z-110228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FOUNTAIN-VERMILLION-
444 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EST TODAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 FOUNTAIN AND VERMILLION.

* UNTIL NOON EST TODAY

* EVEN THOUGH HEAVY RAINS HAVE ENDED. SIGNIFICANT FLOODING WAS
  OCCURRING ON MANY STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
609 
WGUS63 KIND 281522
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 AM EST MON FEB 28 2011


INZ030-031-036>042-044>049-051>057-060>065-067>072-281630-
/O.CAN.KIND.FA.A.0001.000000T0000Z-110228T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1022 AM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELED. 

THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS CENTRAL
INDIANA. AS A RESULT...THE FLOOD WATCH HAS BEEN CANCELED.

ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TODAY...BE ALERT FOR RESIDUAL
FLOODING ON ROADS...AND NEAR STREAMS...CREEKS...AND RIVERS.


$$

INZ035-043-281630-
/O.CAN.KIND.FA.A.0001.000000T0000Z-110228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FOUNTAIN-VERMILLION-
1022 AM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELED. 

THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS CENTRAL
INDIANA. AS A RESULT...THE FLOOD WATCH HAS BEEN CANCELED.

ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TODAY...BE ALERT FOR RESIDUAL
FLOODING ON ROADS...AND NEAR STREAMS...CREEKS...AND RIVERS.


$$

JAS

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Feb 26, 11:22 PM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Feb 26, 11:22 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 PM EST SAT FEB 26 2011

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL BRING HEAVY RAIN AND A CHANCE OF
STRONG THUNDERSTORMS TO CENTRAL INDIANA SUNDAY NIGHT AND INTO
MONDAY. THEN...HIGH PRESSURE WILL KEEP IT DRY UNTIL LATE WEEK AND
EARLY WEEKEND WHEN ANOTHER SYSTEM BRINGS A CHANCE OF RAIN IN.

&&

.NEAR TERM /OVERNIGHT/...

00Z 850MB ANALYSIS SHOWS A WARM AIR ADVECTION PATTERN IN PLACE AS
ISOTHERMAL GRADIENT APPEARS TO BECOMING GREATER ACROSS
KENTUCKY...MISSOURI AND TENNESSEE. SOUTHWESTERLY FLOW CONTINUES
ACROSS CENTRAL INDIANA AHEAD OF A WEAK TROUGH PASSING THROUGH THE
UPPER MIDWEST.

SATELLITE TRENDS CONTINUE TO SHOW EXTENSIVE CLOUDS ACROSS CENTRAL
INDIANA...STREAMING IN FROM THE SOUTHWEST IN THE TROPICAL PLUME
ALOFT AS SEEN IN THE WATER VAPOR IMAGERY.

WARM FRONT TO THE SOUTH IS EXPECTED TO CONTINUE TO DEVELOP AND PUSH
NORTH TOWARD INDIANA OVERNIGHT AND CLOUDS ARE NOT EXPECTED TO GO
ANYWHERE. TIME HEIGHT SECTIONS AND FORECAST SOUNDINGS CONTINUE TO
REVEAL LOWER LEVEL SATURATION. THUS WILL KEEP SKIES CLOUDY THROUGH
THE NIGHT. GIVEN THE CLOUDS AND WARM AIR ADEVCTION PATTERN...WILL
HOLD TEMPERATURES AT OR ONLY SLIGHTLY BELOW CURRENT LEVELS AS
MINIMAL COOLING IS EXPECTED.

&&

.SHORT TERM /TOMORROW THROUGH MONDAY/

THE MAIN FOCUS OF THE SHORT TERM IS THE POTENT SYSTEM MOVING TOWARD
CENTRAL INDIANA ON SUNDAY NIGHT/MONDAY.

ANY SUBTLE SHIFT IN THE SYSTEM WILL MAKE A BIG DIFFERENCE IN SEVERE
POTENTIAL.  CURRENTLY...THE NAM IS MOST CONDUCIVE TO SEVERE WEATHER
OVER FORECAST AREA...WHILE THE GFS TAKES THE LOW FURTHER SOUTH.
THERE WILL BE THUNDERSTORMS OVER CENTRAL INDIANA REGARDLESS OF WHICH
MODEL PREVAILS...IT/S JUST THAT THE NAM HAS A MORE FAVORABLE SETUP
FOR SEVERE STORMS OVER CENTRAL INDIANA.

FIRST...THE NAM IS SHOWING A MUCH DEEPER UPPER LEVEL LOW THAN THE
GFS AND CONTINUES TO BE A TAD SLOWER.  IF THE SLOWER TRACK WINS
OUT...IT WILL PUT THE BULK OF THE FORCING ACROSS THE AREA DURING THE
AFTERNOON WHEN THE ENVIRONMENT WILL BE MOST UNSTABLE.  BOTH MODELS
ARE SHOWING A TIGHT THETA E RIDGE/AXIS OF MOISTURE DRAPED ACROSS THE
FORECAST AREA IN THE MON 12-18Z TIME FRAME...AND WARM AIR ADVECTION
CONTINUES TO BE SIGNIFICANT.  IN ADDITION...ISENTROPIC LIFT SEEMS TO
BE MAINTAINING ITS STRENGTH LONGER THAN PREVIOUS MODEL
RUNS...LASTING MORE INTO THE AFTERNOON HOURS.

A FEW OTHER FACTORS TO KEEP IN MIND WITH THE NAM ARE THE FACT THAT
IT STILL KEEPS CENTRAL INDIANA IN THE LEFT EXIT REGION OF THE 120 KT
UPPER LEVEL JET...AND IT IS SHOWING A MUCH STRONGER/CUT OFF LOW AT
THE SURFACE OVER SOUTHWEST INDIANA AT MON 18Z.

BOTH MODELS ARE INDICATING THAT THE LOW LEVEL JET WILL GO SOUTH OF
FORECAST AREA...BUT FORCING STILL REMAINS IMPRESSIVE WITH STRONG
VORT MAX.

LATEST FORECAST SOUNDINGS ARE HINTING AT SOME DIRECTIONAL SHEAR IN
THE LOWER LEVELS...WHICH WAS NOT THERE OVER THE LAST FEW DAYS.  BUT
OVERALL...THE DEEP VERTICAL SHEAR REMAINS CONSTANT.

TEMPS...TRENDED ON THE WARMER SIDE DUE TO STRONG WARM AIR
ADVECTION.  AS FAR AS LOWS...WENT WITH A BLEND AND STAYED CLOSE TO
GUIDANCE.  DO NOT EXPECT ANY DRASTIC FALLS IN OVERNIGHT LOWS WITH
MOSTLY CLOUDY SKIES.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

MODELS CONSISTANT ON DRY FORECAST TUESDAY THROUGH THURSDAY AS HIGH
PRESSURE TAKES CONTROL. A COLD FRONT WILL BE POISED TO DROP
SOUTHEAST ACROSS CENTRAL INDIANA TUESDAY NIGHT BUT WILL HAVE LITTLE
MOISTURE TO WORK WITH.

LATER IN THE PERIOD...RETURN FLOW WILL OCCURR AHEAD OF A SLOW MOVING
FRONT THAT COULD BECOME QUASI STATIONARY ACROSS THE OHIO VALLEY LATE
IN THE WEEK AND EARLY WEEKEND. THIS COULD BRING SOME MORE DECENT
RAINS TO CENTRAL INDIANA...BUT FOR NOW WILL JUST KEEP SMALL CHANCE
POPS GOING UNTIL IT GETS A LITTLE CLOSER. TEMPERATURES SHOULD
CONTINUE TO BE ABOVE NORMAL PER HPC AND ADJACENT OFFICES.

&&

.AVIATION.../DISCUSSION FOR 270600Z TAFS/...

CEILINGS SHOULD CONTINUE TO BE MVFR FOR THE REST OF THE NIGHT WITH
AMPLE LOW LEVEL MOISTURE IN TIME HEIGHT SECTIONS. WILL SEE SOME
TEMPO IFR CONDITIONS OVER THE NEXT COUPLE OF HOURS WIHTIN THE BAND
OF DRIZZLE AS VISIBILITIES IN THIS BAND DROP TO 1 TO 3 SM. WINDS
WILL REMAIN LIGHT AND VARIABLE INTO THE MORNING WHEN THEN WILL BE
ABOUT 10 KTS OUT OF THE SOUTH.

RAIN SHOULD MOVE IN FROM THE SOUTH IN THE AFTERNOON AND EVENING AND
THUNDER IS DEFINITELY A POSSIBILITY BUT IS TOO FAR OUT TO INCLUDE AT
THIS TIME BEYOND MENTION OF A CB. WHILE RAIN WILL BE MORE OF A
SCATTERED NATURE AT FIRST IT SHOULD INCREASE IN BOTH INTENSITY AND
COVERAGE AFTER 280000Z. COULD SEE LOWER CLOUDS SCATTER OUT IN MID
MORNING BEFORE THE ARRIVAL OF THE RAIN SHOWERS BUT NOT CONFIDENT
ENOUGH TO INCLUDE VFR WITH THIS ISSUANCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MK
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....MK
AVIATION...CP
Hazardous weather outlook, Feb 26, 3:11 PM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EST SAT FEB 26 2011

INZ021-030-031-036>042-045>049-052>057-062>065-072-271100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JENNINGS-
311 PM EST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN MAY BE HEAVY AT TIMES SUNDAY NIGHT INTO MONDAY WHICH COULD
LEAD TO LOCALIZED FLOODING.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH EARLY AFTERNOON
MONDAY. SOME OF THE STORMS MAY BE SEVERE SUNDAY NIGHT INTO MONDAY
WITH DAMAGING WINDS THE PRIMARY THREAT.

LIGHT SNOW IS POSSIBLE ACROSS PARTS OF THE AREA MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-061-067>071-271100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
311 PM EST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK LATEST
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN MAY BE HEAVY AT TIMES SUNDAY NIGHT INTO MONDAY WHICH COULD
LEAD TO FLOODING.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY MORNING. SOME
OF THE STORMS MAY BE SEVERE SUNDAY NIGHT INTO MONDAY WITH
DAMAGING WINDS THE PRIMARY THREAT.

LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS THROUGH MOST OF
THIS WEEK. CHECK LATEST STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 11:48 AM ESTRiver Flood WarningINDGreene, Owen12 days
Feb 27, 11:48 AM ESTRiver Flood WarningINDClay, Greene12 hr
Feb 27, 12:18 PM ESTRiver Flood WarningINDShelby11 hr

Nearby

Flood Watches in Indiana, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.